Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hi I am having a white discoloration which itches at

Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2127 Questions

default
Posted on Wed, 9 Jan 2019 in Skin Hair and Nails
Question: Hi I am having a white discoloration which itches at the base of the scrotum. Appears to be fungal in nature. Which medication would be ideal - Ketoconazole or Miconazole or any other?
doctor
Answered by Dr. Vaishalee Punj 35 minutes later
Brief Answer:
Miconazole

Detailed Answer:
Hello and welcome to Ask A Doctor service.

I have reviewed your query and here is my advice.

Among the choices I would suggest Miconazole because of its longer duration of action.
Can use cleaner water to avoid recurrent infections.

Hope this helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj 58 minutes later
Thank you.
What is the recommended duration of the application. Is Dactarin Gel fine.
doctor
Answered by Dr. Vaishalee Punj 8 minutes later
Brief Answer:
Recommended is twice a day

Detailed Answer:
Hi again

Its recommended to be applied twice a day for few days or until symptoms reduce.
Even after single application its action has been observed to continue for few days.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj 4 hours later
I applied miconazole nitrate (micogel) once and almost immediately my penis puffed up. There is no pain but the skin around the penis puffed up completely and its consistency is spongy. I wiped off the gel and washed the area with water.
Is it a matter of concern or will this subside on its own.
I have no pain.
doctor
Answered by Dr. Vaishalee Punj 30 minutes later
Brief Answer:
It seems angioedema

Detailed Answer:
Hi

You seem to have allergic reaction to miconazole, probably its angioedema.

Kindly discontinue medicine, wash the area nicely with water, take Diphenhydramine 25 mg 3-4 times a day. It will subside by itself in 2-3 days.
But emergency care maybe needed if there is breathing difficulty. You must keep an epi-pen with you all the time. Get its prescription asap.
Though I donot expect the blood supply to be blocked to penile shaft, still it is better to get an doppler of penile shaft after consulting a physician or surgeon, if big swelling happens.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on